Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

unlovely2011

Veteran Member
  • Total Reviews

    3
  • Content Count

    200
  • Joined

  • Last visited

Everything posted by unlovely2011

  1. Sometimes different areas purge at a different rate, maybe due to the thickness of the skin? Who knows. All that matters is that it's working and you stick with it. Last time I went on retinoids I got 'clear' by 12 weeks, but that doesn't mean I didn't still get the occasional breakout for a few months after. It's a process. By 6 months or so, I would expect the nasty breakouts to have completely subsided, save for a little baby zit once in a while (this was my experience anyway.) I restarted re
  2. Glad to hear you're not so worried about it anymore. I'm not even a week into my doxycycline (100mg) and I already see a big difference, my skin is really calming down. Good luck!
  3. Have you had a bad reaction before? We see a lot of extreme stories on here, but there's no reason to believe that a round of doxycycline (the typical antibiotic prescribed for acne) will cause a severe reaction. I think danger lies in staying on antibiotics for months and months as a long-term solution. Also, supplementing with probiotics is a great way to counteract the healthy bacteria loss. I'm 6 weeks into restarting retinoids and my mother-in-law was so horrified by my initial breakout she
  4. It's hard to say whether you have something to worry about. I definitely have a terrible initial breakout on retinoids, but I can also see the closed comedones on my skin, so there's no question. If you only have the cysts, and the rest of the texture of your skin is COMPLETELY smooth, I would imagine it wouldn't be that bad. But maybe it could make the cysts worse for a while? My cystic acne flares (along with everything else) when restarting retinoids, but it doesn't last. It all gets better a
  5. Tretinoin doesn't cause acne so much as it triggers a nasty "purge" breakout. After about 3 months, most people have purged most of the clogged pores out of their skin and see drastic improvement from there. But it has to be used correctly! Dermatologists don't explain this process very well and people give up too easily, it's a shame
  6. Any retinoid (tretinoin) + antibiotic (doxy) combo should be effective. I'm using a topical antibiotic (Aczone) and starting one round of doxy tomorrow. I'm surprised a term gave you tretinoin without an antibiotic, that's just cruel.
  7. From the album: retin-a micro: worth the wait? I took a picture of my face every week for 4 months

    When I first started writing this post at the beginning of the summer, I was in the throes of the initial breakout caused by starting topical retinoids. Hyper-keratinized plugs and god-knows-what-else built up in my pores, and now the retinoid was forcing it out. My face erupted in multiple places with huge, swollen bumps. As each lesion resolved, 2or 3 new ones would begin forming on skin still red and tender from the previous weeks breakout. The only thing keeping me sane was this: I have a pr

    © Creation Despite

  8. From the album: retin-a micro: worth the wait? I took a picture of my face every week for 4 months

    When I first started writing this post at the beginning of the summer, I was in the throes of the initial breakout caused by starting topical retinoids. Hyper-keratinized plugs and god-knows-what-else built up in my pores, and now the retinoid was forcing it out. My face erupted in multiple places with huge, swollen bumps. As each lesion resolved, 2or 3 new ones would begin forming on skin still red and tender from the previous weeks breakout. The only thing keeping me sane was this: I have a pr

    © Creation Despite

  9. Man I never thought I'd be dealing with an initial breakout AGAIN. Note to self: Do not get lazy with the skincare routine that worked wonders for 4 years.

    1. Hello Goldenears! It's hard to say whether your acne will clear up from lifestyle adjustments alone. If it does, it will be a slow process. I never tried adapalene but 0.1% sounds very high (I started on 0.05%, now on 0.08%.) That can only mean it will be an aggressive treatment, which is good! Your initial breakout will probably be rough, but it always is. Just be sure to stick with your healthy diet and prescription skincare regimen for at least 4 months before calling it quits. Accutane shoul
    2. See my improvement 4 years later: a confident entrepreneur and model! Follow to keep up with my lifelong struggle with acne. Read all about how I finally beat hormonal acne and what combination of prescription and OTC products I swear by here!
    3. See my improvement 4 years later: a confident entrepreneur and model! Follow to keep up with my lifelong struggle with acne. Read all about how I finally beat hormonal acne and what combination of prescription and OTC products I swear by here!
    4. See my improvement 4 years later: a confident entrepreneur and model! Follow to keep up with my lifelong struggle with acne. Read all about how I finally beat hormonal acne and what combination of prescription and OTC products I swear by here!
    5. See my improvement 4 years later: a confident entrepreneur and model! Follow to keep up with my lifelong struggle with acne. Read all about how I finally beat hormonal acne and what combination of prescription and OTC products I swear by here!
    6. See my improvement 4 years later: a confident entrepreneur and model! Follow to keep up with my lifelong struggle with acne. Read all about how I finally beat hormonal acne and what combination of prescription and OTC products I swear by here!
    7. I can't say I ever experienced anything like that. I started with 0.05% Atralin and was fine until I got lazy and stopped using. Now I'm on 0.08% Retin-A and going through a new IB, but I can't say it's worse than before. If anything it's more mild... Maybe you need something else to help you through? My derm always prescribed the retinoid with Aczone to keep the breakouts from getting nasty. You can see what it was like for me 4 years ago in my gallery, and on my blog you can see current pictur
    8. Accutane is scary! Please read up on all the terrible side effects before putting yourself through that.
    9. Sashamarie, I agree with pinkberry, don't look at it as slowing your progress. If you're skin is dry and uncomfortable, it's not HEALTHY and healthy is what we're all striving for right? Healthy skin takes care of itself. Using the retinoid as frequently as possible WITHOUT uncomfortable dryness is simply helping your skin get back to it's natural healthy state where it can heal and purify itself. The retinoid itself should not be causing inflammation, but since it's thinning the outer layer
    10. Don't give up now! It gets worse before it gets better. Retain-A Micro and topical retinoids in general are wonderful products, but you have to stick through the initial breakout. Sometimes your skin stops flaring for a spell and you think it's over, but over several months you'll notice the severity is less and less and your zits heal faster till one day... you've been clear for weeks and didn't event notice!! The retinoid also helps with the dark marks and even has anti-aging benefits so don'
    11. You could try coconut oil or bio-oil (from CVS) mixed into your regular moisturizer. Also you may just want to cut back on the retinoid (atralin.) Maybe use it every other night for a while. I never used solodyn but I can say with a retinoid It gets worse before it gets better. Atralin and topical retinoids in general are wonderful products, but you have to stick through the initial breakout. Take a look at my gallery from 2011 then go and read all about how I beat hormonal acne and reviews of e
    12. Sorry, I know how all this must feel. It gets worse before it gets better. Atralin and topical retinoids in general are wonderful products, but you have to stick through the initial breakout. Take a look at my gallery from 2011 then go and read all about how I beat hormonal acne and reviews of each product I swear by at Creation Despite *MOD EDIT* URL Removed
    ×